MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION THREADER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION THREADER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1865
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: patient is 18 years or older.(b)(6).
 
Event or Problem Description
It was reported that catheter entrapment occurred.The 90% stenosed, target lesion was located in the moderately tortuous and mildly calcified first diagonal branch of the left anterior descending artery.A 1.2mm x 12mm threader balloon catheter was advanced for dilatation.However, after the sixth inflation at 6 atmospheres for 5 seconds, the balloon was attempted to be removed but became stuck with the non-boston scientific guide wire.The threader balloon and the wire was then removed together as a unit and the procedure was completed with a non-boston scientific balloon catheter.No patient complications nor injuries reported.
 
Additional Manufacturer Narrative
A2: age at time of event: patient is 18 years or older.E1: initial reporter address 1: (b)(6).Device evaluated by mfr.: returned product consisted of a threader balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.The outer shaft was stretched down starting 140.2cm distal from the strain relief and extended the rest of the device.The device was functionally tested with a 0.014 inch guidewire.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported, that catheter entrapment occurred.The 90% stenosed, target lesion was located in the moderately tortuous.And mildly calcified first diagonal branch of the left anterior descending artery.A 1.2mm x 12mm threader balloon catheter was advanced for dilatation.However, after the sixth inflation at 6 atmospheres for 5 seconds, the balloon was attempted to be removed, but became stuck with the non-boston scientific guide wire.The threader balloon and the wire was then removed together as a unit.And the procedure was completed with a non-boston scientific balloon catheter.No patient complications nor injuries reported.

Brand Name
THREADER
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11396163
Report Number2134265-2021-02547
Device Sequence Number16969650
Product Code LOX
UDI-Device Identifier08714729848134
UDI-Public08714729848134
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K134031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2021
Device Model Number1865
Device Catalogue Number1865
Device Lot Number0024760284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2021
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer04/09/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: 6F HYPERION JL3.5; GUIDE CATHETER: 6F HYPERION JL3.5; GUIDEWIRE: RUNTHROUGH; GUIDEWIRE: RUNTHROUGH; INTRODUCER SHEATH: 6F RADI FOCUS; INTRODUCER SHEATH: 6F RADI FOCUS